Dangerous MDMA ecstasy pills warning in Northern Ireland
A dangerous batch of ecstasy tablets may be circulating in Northern Ireland, the Public Health Agency has warned.
A number of people were hospitalised in England after taking high-strength yellow tablets that contained MDMA and were marked with a "UPS" logo.
Similar pills have now been seized in Londonderry and Portstewart.
The agency has warned that the drugs could be fatal, and anyone who feels unwell after taking them should seek medical help straight away.
The main three risks from using MDMA are heatstroke, water intoxication caused by drinking too much fluid, and heart failure, a spokesman said.
"While recent stimulant-related deaths in Northern Ireland have involved pills sold as MDMA which have in fact contained other, more toxic drugs, it is important to remember that pills containing only MDMA can also prove deadly," said Owen O'Neill.
Det Insp Andy Dunlop said three people had been arrested in Northern Ireland in connection with the drugs.
"One seizure in Derry amounted to 1,200 tablets," he said.
"A number of alerts have been circulated to particular interest groups but we believe it is now appropriate to advise the general public about this risk."